Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 10, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at May 27, 2013, 10:41 AM CDT for 15 counties in Kansas. It took effect at May 27, 2013, 11:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2013, 10:41 AM CDT (15:41 UTC)
- In effect from
- May 27, 2013, 11:00 AM CDT
- Expired
- May 27, 2013, 3:14 PM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
Counties Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 22 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 3.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 997 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 400 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
739 WWUS73 KICT 271541 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1041 AM CDT MON MAY 27 2013 ...STRONG WINDS ACROSS SOUTH CENTRAL KANSAS... KSZ050>053-067>070-082-083-091>094-098-280200- /O.NEW.KICT.WI.Y.0010.130527T1600Z-130528T0200Z/ RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN- SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 1041 AM CDT MON MAY 27 2013 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING...GUSTY SOUTH WINDS WILL OCCUR THROUGH THE AFTERNOON AND INTO THE EVENING HOURS. * WINDS...WIND SPEEDS WILL HOVER RIGHT NEAR 30 MPH WITH GUSTS NEAR 40 MPH POSSIBLE. * IMPACTS...AREA LAKES WILL BE IMPACTED CAUSING HAVOC ON SMALL WATERCRAFT...TENTS...LAWN CHAIRS AND CANOPIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
559 WWUS73 KICT 272014 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 314 PM CDT MON MAY 27 2013 KSZ050>053-067>070-082-083-091>094-098-272115- /O.CAN.KICT.WI.Y.0010.000000T0000Z-130528T0200Z/ RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN- SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 314 PM CDT MON MAY 27 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. SOUTH WINDS HAVE STARTED TO DECREASE ACROSS SOUTH CENTRAL KANSAS. EVEN THOUGH THEY WILL REMAIN GUSTY INTO THE EVENING HOURS...SPEEDS ARE EXPECTED TO STAY BELOW WIND ADVISORY LEVELS. $$ LAWSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at May 27, 7:54 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 27, 7:54 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 754 AM CDT MON MAY 27 2013 .SYNOPSIS... ISSUED AT 251 AM CDT MON MAY 27 2013 THE H5 RIDGE AXIS WAS TRANSLATING SLOWLY EASTWARD ACROSS THE CENTRAL CONUS WHILE A SHORTWAVE TROUGH OVER THE GREAT BASIN AREA WAS LIFTING EAST-NORTHEAST INTO THE CENTRAL AND NORTHERN ROCKIES. SEVERAL OTHER MORE SUBTLE PV ANOMALIES WERE MOVING WITHIN THE MEAN TROUGH OVER THE GREAT BASIN AREA. THE GREATEST CHALLENGE OVER THE NEXT SEVERAL DAYS WILL BE PINPOINTING WHERE THE BEST CHANCES FOR DEEP MOIST CONVECTION WILL OCCUR. && .UPDATE... ISSUED AT 753 AM CDT MON MAY 27 2013 LARGE COMPLEX OF STORMS OVER NORTHEAST KS...CONTINUES TO BACKBUILD TO THE WEST AS 850H LOW LEVEL MOISTURE TRANSPORT (OUT OF THE SOUTHWEST) AND ISENTROPIC LIFT GRADIENT CONTINUES TO FEED THIS COMPLEX OF STORMS. EXPECT THIS MOISTURE TRANSPORT/ISENTROPIC LIFT GRADIENT TO REMAIN SITUATED OVER SOUTHEAST FOR THE MORNING HOURS WITH MUCAPE GRADIENT AROUND 1000 J/KG EXPECTED TO KEEP THIS COMPLEX OF STORMS GOING AS IT CONTINUES TO MAKE PROGRESS STRAIGHT TO THE SOUTH FOR THE MID MORNING HOURS. SO WILL MAKE SOME DRASTIC UPDATES TO THE ZONES/GRIDS AND INSERT SOME CHANCE POPS AS THIS COMPLEX WILL LEAD TO SOME MORNING STORMS FOR AREAS ALONG AND EAST OF THE FLINT HILLS. KETCHAM && .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 251 AM CDT MON MAY 27 2013 TODAY-TONIGHT...THE DRYLINE IS PROGGED TO MIX FURTHER EASTWARD THIS AFTERNOON AS A SHORTWAVE TROUGH APPROACHES FROM THE WEST. H10-H85 MOISTURE FLUX DIV INCREASES AFTER 21Z ACROSS CENTRAL KANSAS ALONG THE DRYLINE WHERE THE BEST CHANCE FOR DEEP MOIST CONVECTION WILL RESIDE ACROSS OUR FORECAST AREA. INITIALLY...DEEP VERTICAL MIXING AND INVERTED-V PROFILES NEAR KRSL WOULD SUPPORT HIGH-BASED STORMS WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. AS YOU MOVE FURTHER EAST ACROSS LINCOLN COUNTY AND POINTS EASTWARD MAINLY NORTH OF I-70...BOUNDARY LAYER MOISTURE DEEPENS CONSIDERABLY WITH LARGER 0-3KM CAPE WHILE LOW LEVEL FLOW IS PROGGED TO BACK BY LATE AFTERNOON/EARLY EVENING. THIS MAY RESULT IN BETTER CHANCES FOR SUPERCELLS INCLUDING A FEW TORNADOES AS YOU MOVE FURTHER EAST ACROSS PORTIONS OF CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS THROUGH THE EVENING HOURS. FURTHER SOUTH...CAPPING BECOMES A CONCERN AS A THE ELEVATED WARM NOSE IN THE H7-H75 LAYER MAY PRECLUDE MORE WIDESPREAD DEEP MOIST CONVECTION. TUESDAY-TUESDAY NIGHT...THE DRYLINE IS PROGGED TO REMAIN FURTHER WEST ACROSS THE CENTRAL HIGH PLAINS ON TUESDAY...BUT THE STRONG CAPPING INVERSION IS PROGGED TO WEAKEN SOMEWHAAT AS DIFFLUENT MID/UPPER FLOW BECOMES ESTABLISHED ACROSS THE CENTRAL PLAINS DOWNSTREAM OF A NEGATIVELY TILTED TROUGH MOVING INTO THE ROCKIES. MAINTAINED LOW POPS AFTER 21Z AND CONTINUED TO CARRY LOW POPS THROUGH THE NIGHT ALTHOUGH UNCERTAINTY REMAINS HIGH GIVEN LACK OF FOCUS WHILE THE BETTER CONVERGENCE ALONG THE LLJ IS PROGGED FURTHER NORTH ACROSS NORTHERN KS AND NE TUESDAY NIGHT. WEDNESDAY-THURSDAY...MAINTAINED MID POPS THROUGH MUCH OF THE PERIOD AS LARGE-SCALE FORCING FOR ASCENT SPREADS DOWNSTREAM ACROSS THE AREA AS A NEGATIVELY TILTED TROUGH MOVES OVER THE ROCKIES AND INTO THE HIGH PLAINS. TIMING REMAINS UNCERTAIN...HOWEVER SHEAR/INSTABILITY PROGS CONTINUE TO SUPPORT PERIODS OF SEVERE WEATHER AND LATER FORECASTS WILL TRY TO PINPOINT WHERE THE HIGHEST PROBABILITIES EXIST. .LONG TERM...(FRIDAY THROUGH SUNDAY) ISSUED AT 251 AM CDT MON MAY 27 2013 THE SLOW MOVING TROUGH OVER THE CENTRAL CONUS IS PROGGED TO LIFT NORTH AND EAST OVER THE GREAT LAKES AREA WITH A RETURN TO MORE SEASONABLE TEMPERATURES AND DRY WEATHER ACROSS THE CENTRAL PLAINS STATES. HIGHS OVER THE WEEKEND ARE EXPECTED TO RISE INTO THE UPPER 70S AND LOW 80S WITH LOWS AROUND 60 WITH DRY WEATHER RETURNING TO THE AREA. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 646 AM CDT MON MAY 27 2013 A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS LOCATED OVER EXTREME NORTHEAST KS CONTINUES TO DIVE SOUTH-SOUTHEAST AT THIS TIME. LOW LEVEL MOISTURE TRANSPORT CONTINUES TO FEED INTO THIS SYSTEM...WHICH WILL KEEP IT GOING LONG INTO THE MORNING HOURS...WITH THE GENERAL PATH TO THE SOUTHEAST. THIS WILL LEAD TO THE COMPLEX SKIRTING JUST TO THE EAST OF KCNU TAF SITE BY MID MORNING. SO WILL NOT MENTION ANY VCTS FOR THE MORNING HOURS FOR KCNU. NEXT CONCERN IS AN MVFR CLOUD DECK CONTINUES TO PESTER THE CENTRAL SECTIONS OF KS. EXPECT A GRADUAL BURN OFF OF THIS STRATO-CU DECK AS THE MORNING PROGRESSES...WITH MOST LOCATIONS BECOMING VFR AGAIN BY THIS AFTERNOON. AS HEATING AND MIXING INCREASE...A WARM AND UNSTABLE AIRMASS WILL POOL OVER PORTIONS OF CEN KS...ALONG OR JUST NORTH OF INTERSTATE 70. THE UNSTABLE AIRMASS AND AN OUTFLOW BOUNDARY EXPECTED TO BE SITUATED JUST NORTH OF INTERSTATE 70 WILL HELP TO DEVELOP SHOWERS AND THUNDERSTORMS JUST TO THE NORTH OF THE KRSL AND KSLN TAF SITES BY AROUND 00Z/TUE. SO WILL GO WITH A VCTS FOR THE KRSL/KSLN TAFS FOR NOW...BUT THIS AREA WILL HAVE TO BE WATCHED...FOR LATER TAF UPDATES...AS SEVERE THUNDERSTORMS COULD PUSH SOME VARIABLE GUSTY WINDS INTO EITHER THE KSLN OR KRSL TAF LOCATIONS. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 86 72 85 70 / 10 20 20 20 HUTCHINSON 88 71 88 69 / 10 20 20 30 NEWTON 84 71 83 70 / 10 20 20 20 ELDORADO 86 70 84 70 / 30 20 20 20 WINFIELD-KWLD 86 72 84 70 / 10 10 20 10 RUSSELL 95 66 91 69 / 30 30 30 30 GREAT BEND 96 66 92 69 / 30 30 30 30 SALINA 88 70 89 70 / 20 30 20 30 MCPHERSON 88 70 87 70 / 10 20 20 30 COFFEYVILLE 85 71 85 70 / 40 20 10 10 CHANUTE 84 70 84 70 / 40 20 10 10 IOLA 83 70 84 69 / 40 20 10 10 PARSONS-KPPF 84 71 85 70 / 40 20 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 27, 9:42 AM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 942 AM CDT MON MAY 27 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-281445- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 942 AM CDT MON MAY 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE EAST ACROSS THE SOUTHERN SECTIONS OF KANSAS. THE AREA PRIMARILY AFFECTED WILL BE EAST OF THE TURNPIKE. LATER THIS AFTERNOON AND EVENING STORMS ARE EXPECTED TO REDEVELOP ALONG TWO BOUNDARIES. ONE IS A DRY LINE APPROACHING FROM THE WEST AND THE OTHER IS A WARM FRONT PARALLEL TO INTERSTATE 70. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL. HOWEVER..THERE WILL ALSO BE A THREAT OF TORNADOES...ESPECIALLY ALONG AND NORTH OF INTERSTATE 70 TO THE EAST OF RUSSELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE MULTIPLE CHANCES FOR THUNDERSTORMS TUESDAY THROUGH FRIDAY ACROSS THE AREA. SEVERE THUNDERSTORMS APPEAR LIKELY THROUGH THE PERIOD WITH THE BEST CHANCES REMAINING WEST OF INTERSTATE 135 THROUGH WEDNESDAY BEFORE SPREADING EASTWARD OVER SOUTHEAST KANSAS ON THURSDAY AND FRIDAY. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES ARE POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING ALONG AND NORTH OF INTERSTATE 70. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:27 PM CDT | Special Weather Statement | ICT | Lincoln | 33 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.